Posted by: dw | 2011-10-31

From Venlor to Valdoxane

Hi Doc, I have now weaned off Venlor over the last 4 weeks (as per my psychiatrist instructions) and finished my last one on Saturday. I was taking Valdoxane with the Venlor over the last month as my psychiatrist switched me over to Valdoxane. The problem is I am having the most weirdest symptoms now, I cannot concentrate, have pins and needles in my fingers and get like a thumping feeling in my head when my hearing goes like a low base sound for a few seconds. I write my last exam in a week and this is troubling me. I dont want to go back onto Venlor just to get through a week until my exam. I take Rivotril when symptoms are really bad just so that I can concentrate for a few hours. What should I do? Will these symptoms go eventually?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hmm. Over the weekend I was at a big psychopharmacology conference near Cape Town, and met the Valdoxan people, and I'm hoping to get more information from them about this new drug, soon. The symptoms you describe don't match anything I've come across so far with the use of Valdoxan as such.
What seems to me the most likely explanation is one I found other doctors have met. We vary in how sensitive we are to withdrawal symptoms when stopping some of the current antidepressants, and people have noticed a problem when people are switched to Valdoxan, that some odd symptoms arise FROM THE WITHDRAWAL of the previous drug, and not from the Valdoxan, but that the Valdoxan often gets blamed for this, because it may be the drug you are actually taking while the drama caused by the previous drug's withdrawal is still being played out.
If these symptoms are due to the Venlor withdrawal, they shouldn't last much longer. Personally, I would have avoided making such a change just before exams, just as I'd try to avoid moving house before exams. Do consult your own doc - he clearly tried harder than some as regards the weaning of Venlor plan.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2015-08-07

Please can you help me. I am on Venlor amongst others for depression. Things at the moment are very hard and I need to know if I can take rivotril for the very bad days just to help me through the days

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.